Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 232, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2020, 9:05 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2020, 9:05 PM CDT (02:05 UTC)
- Expired
- Jul 13, 2020, 9:45 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Frontier County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 9:20 PM CDT | TSTM WND GST 60 | Brady, NE | |
| Jul 13, 9:40 PM CDT | TSTM WND GST 70 | W Eustis, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2278 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
854
WUUS53 KLBF 140205
SVRLBF
NEC063-111-140245-
/O.NEW.KLBF.SV.W.0232.200714T0205Z-200714T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
905 PM CDT Mon Jul 13 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Frontier County in southwestern Nebraska...
Southeastern Lincoln County in southwestern Nebraska...
* Until 945 PM CDT.
* At 905 PM CDT, severe thunderstorms were located along a line
extending from near Brady to 7 miles north of Moorefield to 7 miles
west of Stockville, moving east at 35 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Curtis, Brady, Eustis, Maxwell, Moorefield, Stockville, Medicine
Creek Reservoir State Recreation Area, Jeffrey Canyon State
Wildlife Management Area, Orafino, Freedom and Dancing Leaf Earth
Lodge.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 191 and 207.
Highway 83 between mile markers 28 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4036 10066 4079 10045 4108 10054 4113 10024
4070 10022 4070 9998 4044 9998 4044 10009
4037 10010
TIME...MOT...LOC 0205Z 264DEG 31KT 4102 10043 4080 10036 4050 10052
HAIL...0.88IN
WIND...70MPH
$$
Jurgensen1 follow-up statement
077
WWUS53 KLBF 140230
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
930 PM CDT Mon Jul 13 2020
NEC063-111-140245-
/O.CON.KLBF.SV.W.0232.000000T0000Z-200714T0245Z/
Frontier NE-Lincoln NE-
930 PM CDT Mon Jul 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES...
At 929 PM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Gothenburg to near Willow Island to 6
miles east of Stockville, moving east at 35 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Curtis, Brady, Eustis, Maxwell, Moorefield, Stockville, Medicine
Creek Reservoir State Recreation Area, Jeffrey Canyon State Wildlife
Management Area, Orafino, Freedom and Dancing Leaf Earth Lodge.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 191 and 207.
Highway 83 between mile markers 28 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4036 10066 4079 10045 4108 10054 4113 10024
4070 10022 4070 9998 4044 9998 4044 10009
4037 10010
TIME...MOT...LOC 0229Z 270DEG 31KT 4104 10016 4082 10009 4052 10026
HAIL...0.88IN
WIND...70MPH
$$
JurgensenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:22 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 13, 6:22 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 622 PM CDT Mon Jul 13 2020 .SYNOPSIS... Issued at 240 PM CDT Mon Jul 13 2020 High cloudiness moving across western Nebraska, with isolated storms beginning to develop to our west. A weak frontal boundary was analyzed from near Valentine through Mullen then back southwest through Sidney and then west to near Lander, WY. A dryline extended south from near Merriman through Ogallala and Wray, CO. Rich dewpoints from 65 to 70 east of this dryline. && .SHORT TERM...(This evening through Tuesday night) Issued at 240 PM CDT Mon Jul 13 2020 An organized severe weather event expected this evening. A disturbance currently moving across sctrl WY and nctrl CO will move eastward this evening within fairly strong 500mb winds near 45KT and 0-6km shear from 40-50KT. A storms initiate to our west this afternoon, steep boundary-layer lapse rates and intense vertical mixing will produce areas of DCAPE exceeding 1500 J/kg. A surface dryline from near Ogallala to Mullen will separate MLCAPE increasing from around 1000-1500 J/kg to the west and much higher from 2000- 4000 J/kg to the east. After initial discrete to semi-discrete storm develop early evening, convection should organize upscale in association with developing outflows. One or more clusters of resulting cold-pool- driven thunderstorm cluster is likely and should accelerate eastward into richer low-level moisture. as has been the case with other supercells or thunderstorm clusters this past week, an organized severe wind threat is expected mid to late evening within surging segments and bowing clusters supportive of 80+ mph gusts. Significant large hail 2"+ is also possible, especially with discrete storms initially. An isolated tornado is also possible within the moisture rich environment across the south and east. The most intense storms should quickly move east of the area by 06Z with chances for showers and thunderstorms overnight behind an advancing cold front. Showers chances linger Tuesday morning mainly north of Highway 2. Much cooler behind the front with considerable stratus and stratocumulus persisting into the afternoon. HIghs were lowered a few degrees from near 70 northeast to near 75 southwest with a breezy northeast wind 15 to 25 mph. Chances for showers and thunderstorms return Tuesday night as an h500 trough moves into the area. Given the post frontal airmass, showers and thunderstorms will be elevated and only general thunderstorms are predicted. .LONG TERM...(Wednesday through Monday) Issued at 240 PM CDT Mon Jul 13 2020 Chances for showers Wednesday morning as a mid-level disturbance moves to the southeast of the area. Looks dry in the afternoon with increased sunshine and warming into the upper 70s and lower 80s. A warm front lifts north Wednesday night as a weak disturbance moves eastward overnight. Isolated thunderstorms are possible with the best chances over Cherry County. No strong storms are expected as the better wind shear and instability will be across eastern CO and Kansas. A subtropical ridge will remain centered across the Southern Plains into the sern U.S. this week. The models are in very good agreement warming 850mb temperatures across wrn and ncntl Nebraska to around 30C by Friday and Saturday followed by a cooldown Sunday and Monday. The GFS and ECM show this ridge tapping subtropical moisture north into Nebraska by this weekend. The very warm temperatures aloft are generating a dry forecast Friday and Saturday with highs in the 90s to near 100. Thunderstorm chances Thursday associated with warm air advection, steepening lapse rates and a disturbance aloft. a few of the storms could be strong. Thunderstorm chances return Sunday and Monday associated with deepening moisture and a weakening cap. Given the subtropical moisture increase shown by the ECM and GFS, thunderstorms could contain heavy rainfall Sunday into Monday. A front is forecast to drop south on Sunday, and given the high instability, isolated strong or severe storm development would still be possible. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 622 PM CDT Mon Jul 13 2020 Showers and thunderstorms are expected to impact both sites tonight. KLBF has a better chance to see thunderstorms, possibly severe, with large hail and damaging winds. Both sites will likely see heavy rainfall reducing visibilities. Overcast skies continue into Tuesday with rain showers expected on and off throughout the day. Severe weather is not anticipated on Tuesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Kulik
Hazardous weather outlook, Jul 13, 4:00 PM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 400 PM CDT Mon Jul 13 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-142100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 400 PM CDT Mon Jul 13 2020 /300 PM MDT Mon Jul 13 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. The combination of intense heating and a relatively moist airmass will provide the fuel needed for severe thunderstorms later this afternoon and evening. A cold front and a surface trough will provide the focus with storm development to the west. The storms look to move east off the higher terrain into southwest and west central Nebraska late this afternoon. The activity is expected to be severe with very large hail, heavy rainfall and extreme wind gusts being the primary threats. Though the potential is low, an isolated brief tornado cannot be ruled out. The thunderstorms are expected to track east, possibly into north central Nebraska late this evening. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Daily thunderstorm chances exist for Tuesday through Sunday. At this time the threat for severe weather through this timeframe is low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jul 13, 8:41 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 3 S NORTH PLATTE 41.09N 100.77W
07/13/2020 LINCOLN NE NWS EMPLOYEE
LOTS OF TREE DAMAGE ALONG HIGHWAY 83.
&&
CBROWNLocal storm report, Jul 13, 8:43 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM CDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND GST 4 E NORTH PLATTE 41.13N 100.69W
07/13/2020 M87 MPH LINCOLN NE ASOS
KLBF ASOS.
&&
CBROWNSpecial weather statement, Jul 13, 8:46 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
846 PM CDT Mon Jul 13 2020
NEZ005>010-140230-
Brown NE-Eastern Cherry NE-Holt NE-Rock NE-Keya Paha NE-Boyd NE-
846 PM CDT Mon Jul 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY...NORTHERN
ROCK...NORTHERN BROWN...WESTERN HOLT...KEYA PAHA AND SOUTHWESTERN
BOYD COUNTIES UNTIL 930 PM CDT...
At 846 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Springview to near Valentine National
Wildlife Refuge. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Ainsworth, Springview, Johnstown, Valentine National Wildlife Refuge,
Norden, Wood Lake, Burton, Nets Peak, Bobcat State Wildlife
Management Area, Meadville, North River Trail, Keller Park State
Recreation Area, Thomas Creek State Wildlife Management Area,
Mariaville, Schlagel Creek State Wildlife Management Area, Pine Glen
State Wildlife Refuge, Antelope Peak, Mills, Brocksburg and Big
Alkali Lake State Wildlife Management Area.
This includes the following highways...
Highway 183 between mile markers 194 and 225.
Highway 20 between mile markers 202 and 249.
Highway 83 between mile markers 175 and 207.
Highway 12 between mile markers 24 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.
LAT...LON 4270 9909 4234 10056 4274 10075 4300 9985
4300 9932
TIME...MOT...LOC 0146Z 253DEG 29KT 4277 9971 4256 10050
JurgensenSpecial weather statement, Jul 13, 8:50 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service North Platte NE
850 PM CDT Mon Jul 13 2020
NEZ058-059-069-070-140230-
Chase NE-Hayes NE-Perkins NE-Lincoln NE-
850 PM CDT Mon Jul 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERKINS...CHASE...
SOUTHWESTERN LINCOLN AND NORTHWESTERN HAYES COUNTIES UNTIL 930 PM
CDT/830 PM MDT/...
At 850 PM CDT/750 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Champion, or near Imperial, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Imperial, Hayes Center, Wauneta, Wallace, Enders, Enders Reservoir
State Recreation Area, Champion, Crete, Chase, Center Dam Campground,
Wanamaker State Wildfire Management Area, Area A Campground and
Church Grove Campground.
This includes Highway 61 between mile markers 27 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for southwestern Nebraska.
LAT...LON 4061 10197 4087 10111 4050 10096 4035 10172
4035 10187
TIME...MOT...LOC 0150Z 257DEG 36KT 4052 10174
JurgensenSpecial weather statement, Jul 13, 8:58 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
858 PM CDT Mon Jul 13 2020
NEZ058-069-070-140230-
Chase NE-Hayes NE-Perkins NE-
858 PM CDT Mon Jul 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PERKINS...EASTERN
CHASE AND NORTHWESTERN HAYES COUNTIES UNTIL 930 PM CDT/830 PM MDT/...
At 858 PM CDT/758 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Enders Reservoir State Recreation Area, or 12 miles
southeast of Imperial, moving north at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Wauneta, Enders Reservoir State Recreation Area, Enders, Center Dam
Campground, Area A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 25 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for southwestern Nebraska.
LAT...LON 4073 10154 4064 10121 4035 10138 4035 10165
4036 10165
TIME...MOT...LOC 0158Z 198DEG 20KT 4036 10153
JurgensenLocal storm report, Jul 13, 9:05 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
905 PM CDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG 1 W NORTH PLATTE 41.13N 100.78W
07/13/2020 LINCOLN NE PUBLIC
12 INCH TREE LIMB DOWNED
&&
RKULIKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:13 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 47 min |
| Jul 13, 7:16 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 44 min |
| Jul 13, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 47 min |
| Jul 13, 8:03 PM CDT | Special Weather Statement | LBF | Lincoln | 42 min |
| Jul 13, 8:17 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
| Jul 13, 8:26 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 49 min |
| Jul 13, 8:46 PM CDT | Special Weather Statement | LBF | Keya Paha | 44 min |
| Jul 13, 8:50 PM CDT | Special Weather Statement | LBF | Chase, Hayes | 40 min |
| Jul 13, 8:55 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jul 13, 8:58 PM CDT | Special Weather Statement | LBF | Chase | 32 min |
| Jul 13, 9:00 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 60 min |
| Jul 13, 9:32 PM CDT | Special Weather Statement | LBF | Brown | 58 min |
| Jul 13, 9:45 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 30 min |
| Jul 13, 9:54 PM CDT | Special Weather Statement | LBF | Custer | 66 min |
| Jul 13, 9:55 PM CDT | Special Weather Statement | LBF | Blaine | 65 min |
| Jul 13, 10:04 PM CDT | Special Weather Statement | LBF | Boyd | 41 min |
| Jul 13, 10:16 PM CDT | Special Weather Statement | LBF | Blaine, Loup | 59 min |
| Jul 13, 10:17 PM CDT | Special Weather Statement | LBF | Frontier | 58 min |
| Jul 13, 10:44 PM CDT | Special Weather Statement | LBF | Garfield | 61 min |
| Jul 14, 12:37 AM CDT | Special Weather Statement | LBF | Holt | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.